MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW MULTILUMEN/PSI KIT 9 FR X 11.5 CM; CATHETER,INTRAVASCULAR,THERAP

ARROW INTERNATIONAL LLC ARROW MULTILUMEN/PSI KIT 9 FR X 11.5 CM; CATHETER,INTRAVASCULAR,THERAP
Catalog Number ASK-21242-MMC1
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: l ij site is leaking.Both lumens of the introducer are occluded and 1 lumen of the clip-in is occluded.The physician was able to flush the brown lumen and clear fluid leaked out of the skin-catheter site.The reported defect was detected during use on patient.The patient condition was reported as "unknown".Should further details be provided, the complaint will be updated accordingly.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one mac catheter for analysis.It was observed that the obturator component was inserted over the hemostasis cap.Signs of use in the form of biomaterial were observed.Visual analysis of the mac body did not reveal any obvious defects or anomalies.Likewise, analysis down the proximal opening of the hemostasis cap did not reveal any defects with the internal valve.The outer diameter of the distal extension line measured 4.79mm which is within the specification limits of 4.70mm-4.80mm per the distal extension line extrusion product drawing.The inner diameter of the distal extension line measured 2.9718mm, which is within the specification limits of 2.90mm-3.00mm per the distal extension line extrusion product drawing.The outer diameter of the proximal extension line measured 2.91mm, which is within the specification limits of 2.90mm-3.00mm per the proximal extension line extrusion product drawing.The inner diameter of the distal extension line measured 2.1336mm, which is within the specification limits of 2.11mm-2.21mm per the proximal extension line extrusion product drawing.The valve and mac device were leak tested according to three different parameters per bs en iso 11070 defined in amrq-000038 rev12.1) low pressure leak resistance test (amrq-000038 section 6.1.2): this states, "using a test pressure of 38-42kpa (5.51-6.09psi), there shall be no leakage past the hemostasis valve." the psi catheter was attached to the lab leak tester.With the distal end of the sheath occluded, the sheath was pressurized to 42kpa for 30 seconds.No leaking was observed.2) liquid leakage - hemostasis valve with a lab inventory 7fr catheter inserted.The parameters from the low-pressure leak resistance test were repeated with a lab inventory catheter inserted into the sheath.The sheath was pressurized with to 42kpa for 30 seconds and no leaks were observed from the hemostasis valve.3) high pressure leak resistance test (amrq-000038 section 6.1.3): this states, "when tested in accordance with iso 11070:, annex d, using a test pressure of 300-320 kpa (43.5 - 46.4 psi) there shall be no leakage sufficient to form a falling drop." with both the distal end of the sheath and the hemostasis valve occluded, the device was pressurized to 300kpa for 30seconds.No leaks were detected from any portion of the psi, which indicates that the assembly is intact.No backflow across extension lines or inter-lumen crossover was observed during functional testing.A manual tug test confirmed that the extension lines were secure within their respective luer hubs.The customer did not provide a lot number; therefore, a device history record review was performed based upon a lot number taken from the sales history data of the customer.No relevant findings were identified.The lidstock product drawing was also reviewed as part of this complaint investigation.It was confirmed that the reported mac catheter is compatible with 7-7.5 fr catheters, which matches the inserted cvc that was returned.The ifu provided with the kit informs the user, "do not suture directly to the outside diameter of access device to minimize the risk of cutting or damaging device or impeding device flow".The customer report of a leaking catheter could not be confirmed through investigation of the returned sample.The returned mac passed all relevant dimensional and functional requirements including leak testing performed per iso 11070.A device history record review was performed based on a potential lot# obtained from sales history and no relevant findings were identified.Based on the customer report and the sample received, no problem was found.Teleflex will continue to monitor and trend on reports of this nature.

Brand Name
ARROW MULTILUMEN/PSI KIT 9 FR X 11.5 CM
Common Device Name
CATHETER,INTRAVASCULAR,THERAP
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18693395
Report Number9680794-2024-00170
Device Sequence Number8424016
Product Code FOZ
UDI-Device Identifier10801902112054
UDI-Public10801902112054
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K011761
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberASK-21242-MMC1
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2024
Supplement Date Received by Manufacturer02/14/2024
Initial Report FDA Received Date02/13/2024
Supplement Report FDA Received Date02/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown